Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 64, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 30, 2018, 8:09 PM MDT for Morgan County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 8:09 PM MDT (02:09 UTC)
- Expired
- May 30, 2018, 8:29 PM MDT
- In force
- 20 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Morgan County, CO
The radar
The Denver radar (KFTG), 101 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2820 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477
WUUS55 KBOU 310209
SVRBOU
COC087-310300-
/O.NEW.KBOU.SV.W.0064.180531T0209Z-180531T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
809 PM MDT WED MAY 30 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northeastern Morgan County in northeastern Colorado...
* Until 900 PM MDT.
* At 809 PM MDT, a severe thunderstorm was located over Antelope
Springs, or 12 miles north of Fort Morgan, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Antelope Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4034 10384 4051 10383 4052 10348 4037 10347
TIME...MOT...LOC 0209Z 244DEG 18KT 4044 10372
HAIL...1.00IN
WIND...60MPH
$$
ENTREKIN1 follow-up statement
316
WWUS55 KBOU 310229
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
829 PM MDT WED MAY 30 2018
COC087-310239-
/O.CAN.KBOU.SV.W.0064.000000T0000Z-180531T0300Z/
Morgan CO-
829 PM MDT WED MAY 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 4034 10384 4051 10383 4052 10348 4037 10347
TIME...MOT...LOC 0228Z 244DEG 18KT 4048 10360
$$
ENTREKINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:44 PM MDT, 5 hours 25 minutes earlier.
Area forecast discussion, May 30, 2:44 PM MDT, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 244 PM MDT Wed May 30 2018 .SHORT TERM...(This evening through Thursday) Issued at 244 PM MDT Wed May 30 2018 Convection developing about as expected, with the focus on the convergence line from south of Denver out toward Akron. This activity will be moving into and area with decent convergence and about 1000 J/kg so there's a threat of marginally severe hail. Further west mostly weak activity, but there is a bit more heat and moisture along the Cheyenne Ridge so a marginally severe storm may be possible near the northern border as well. Storms should end from west to east fairly early this evening, with clearing overnight. On Thursday there will be warmer and very dry air aloft, which should seriously limit convection. There is probably still enough instability for some weak showers and storms over the mountains. Our forecast temperatures are near guidance and look good. .LONG TERM...(Thursday night through Wednesday) Issued at 244 PM MDT Wed May 30 2018 An increasing southwesterly flow aloft will be over the region Thursday night and Friday ahead of an upper trough that will have moved into western WY by 00Z. Very warm and dry ahead of this approaching system. 700 mb temperatures around 14-16C, which will translate to highs around 90. The highest computed CAPES 500-800 j/kg over the northeast corner of the state. A cold front associated the the passing trough will move through the cwa Friday night. Best chance of showers and tstms will likely occur Friday evening. Saturday and Saturday night, high pressure at the surface and aloft will allow for a cooler more stable airmass. Thunderstorm coverage will be low and confined to the higher terrain. Sunday and Sunday night, temperatures start to warm once again. Sfc based CAPES not very high, but should see better coverage of thunderstorms in the afternoon and evening over the mountains, with a few storms spreading onto the adjacent plains. Focus for most of the thunderstorms will be over the Palmer Divide. The models do show a weak embedded disturbance moving across southern CO/northern New MX. Drier and warmer for the start of the next week. Ridge of high pressure will build over CO on Monday with increasing mid level temperatures. Should see temperature climb back into the 90s for early next week. Still some qpf generated by the models in the afternoon and evening so should see isolated on Monday, little if any thunderstorm potentiaL on Tuesday. By the middle of next week, the ridge will build over the southern Great Plains. The models show increasing moisture in southwesterly flow advecting into CO possibly by late next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 244 PM MDT Wed May 30 2018 VFR through Thursday. Most of the thunderstorms will be south and southeast of Denver, but isolated weak showers/storms are still possible that could produce a wind shift or two. Just a slight chance of any strong winds. Only isolated storms over the mountains on Thursday afternoon, with no impact expected on the Denver terminals. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...Cooper AVIATION...Gimmestad
Hazardous weather outlook, May 30, 11:00 AM MDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1100 AM MDT Wed May 30 2018 COZ030>051-311700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1100 AM MDT Wed May 30 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop over and near the mountains early this afternoon and move east across the plains through early evening. A few of the stronger storms could produce hail up to 1 inch in diameter, generally east of a line from Fort Morgan to Monument. Elsewhere, storms will produce small hail, brief moderate rain, wind gusts to 40 mph, and lightning. Thunderstorms are expected to diminish quickly from west to east this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Warmer and drier weather is expected across the plains on Thursday, but there will be a chance of afternoon and evening thunderstorms over the mountains and foothills with small hail and brief heavy rains. On Friday, the chance of thunderstorms will increase over the far northeast plains while warm temperatures continue across northeast Colorado. A cold front will move through Friday night which will a cooler and dry day on Saturday. On Sunday there will be a chance of thunderstorms spreading from the mountains out across the plains. Warm and dry weather should return for the first part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Cooper
In the hours before
Local storm report, May 30, 3:45 PM MDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
345 PM MDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL GREENLAND 39.15N 104.83W
05/30/2018 M0.88 INCH DOUGLAS CO TRAINED SPOTTER
&&Local storm report, May 30, 3:58 PM MDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
358 PM MDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 NE GREENLAND 39.17N 104.81W
05/30/2018 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0340 PM HAIL GREENLAND 39.15N 104.83W
05/30/2018 M0.88 INCH DOUGLAS CO TRAINED SPOTTER
&&Local storm report, May 30, 5:28 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
528 PM MDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 1 N GOLD HILL 40.08N 105.41W
05/30/2018 M1.00 INCH BOULDER CO TRAINED SPOTTER
0355 PM HAIL 2 NE GREENLAND 39.17N 104.81W
05/30/2018 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0340 PM HAIL GREENLAND 39.15N 104.83W
05/30/2018 M0.88 INCH DOUGLAS CO TRAINED SPOTTER
&&Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.